MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was received at csi for analysis.Visual examination did not reveal any damage.The device was turned on and off numerous times with no issues observed.While performing function testing, the motor cable set, start switch and potted pcb were soaked with saline solution and the power button was activated with no unintended spinning observed.The oad was turned off and rested without the oad turning back on.There were no visible leak paths, and no damage to the start switch cables or the cable retainer.Further examination revealed there was no damage to the motor, cable set, brake or speed switch ribbons and no damage observed that would have contributed to the reported event.At the conclusion of the device analysis, the reported event that the oad spun independently without being prompted could not be confirmed as the oad functioned as intended during analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).
 
Event or Problem Description
The peripheral diamondback orbital atherectomy device (oad) spun independently without being prompted.During testing outside of the body, the oad intermittently started and stopped spinning and the saline infusion pump was used to troubleshoot the issue.After 2 to 3 seconds the oad spun without being prompted at 60,000 rpms for approximately 2 to 3 seconds before becoming caught on sterile towels in the field.The device was replaced with a second oad to complete the procedure with no major delays.The patient was discharged without any complications.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key9197898
Report Number3004742232-2019-00269
Device Sequence Number19619678
Product Code MCW
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)210731(10)281367
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number281367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2019
Initial Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight52